Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 231, NWS Springfield, MO

October 17, 2007Christian County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2007, 10:40 PM CDT for Christian County, Stone County, Taney County, Missouri. It was in force for 70 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 10:40 PM CDT (03:40 UTC)
Expired
Oct 17, 2007, 11:50 PM CDT
In force
70 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Christian County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 10:50 PM CDTTSTM WND DMGHighlandvi, MOTREE DOWN ON HOUSE AT HIGHLANDVILLE
Oct 17, 11:30 PM CDTTSTM WND DMGBranson, MOFEW SMALL TREES AND LIMBS DOWNED IN BRANSON AND ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 5:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 180340
SVRSGF
MOC043-209-213-180500-
/O.NEW.KSGF.SV.W.0231.071018T0340Z-071018T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL MIDNIGHT CDT.

* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CLEVER TO 17 MILES
  SOUTHWEST OF BLUE EYE...MOVING NORTHEAST AT 50 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GALENA BY 1045 PM CDT.
  WEST BRANSON...REEDS SPRING...NIXA AND KIMBERLING CITY BY 1055 PM
  CDT.
  OZARK AND INDIAN POINT BY 1100 PM CDT.
  SPARTA...ROCKAWAY BEACH...MERRIAM WOODS AND HOLLISTER BY 1110 PM
  CDT.
  FORSYTH BY 1115 PM CDT.

THE TOWNS OF CAPE FAIR...BOAZ...PONCE DE LEON...LAMPE...FREMONT
HILLS...BLUE EYE...SPOKANE...SILVER DOLLAR CITY...SELMORE AND
CHESTNUTRIDGE ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3650 9360 3682 9359 3683 9362 3688 9362
      3709 9356 3709 9290 3682 9291 3680 9278
      3649 9278 3649 9358
TIME...MOT...LOC 0340Z 241DEG 47KT 3707 9346 3641 9363

$$

CRAMER
3 follow-up statements
000 
WWUS53 KSGF 180355
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT WED OCT 17 2007

MOC043-209-213-180500-
/O.CON.KSGF.SV.W.0231.000000T0000Z-071018T0500Z/
STONE MO-CHRISTIAN MO-TANEY MO-
1055 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CHRISTIAN...STONE AND TANEY COUNTIES...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FREMONT HILLS TO 6
MILES SOUTHWEST OF LAMPE...MOVING NORTHEAST AT 50 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  INDIAN POINT BY 1100 PM CDT.
  SPARTA...HOLLISTER AND BRANSON BY 1110 PM CDT.
  ROCKAWAY BEACH AND MERRIAM WOODS BY 1115 PM CDT.
  FORSYTH BY 1120 PM CDT.
  TANEYVILLE BY 1125 PM CDT.

THE TOWNS OF SILVER DOLLAR CITY...CHESTNUTRIDGE...LINDEN...CHRISTIAN
CENTER...RIDGEDALE...WALNUT SHADE...TABLE ROCK...OLDFIELD...CHADWICK
AND BRUNER ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3650 9360 3682 9359 3683 9362 3688 9362
      3709 9356 3709 9290 3682 9291 3680 9278
      3649 9278 3649 9358
TIME...MOT...LOC 0355Z 241DEG 47KT 3708 9320 3653 9348

$$

CRAMER
000 
WWUS53 KSGF 180425
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CDT WED OCT 17 2007

MOC043-209-213-180500-
/O.CON.KSGF.SV.W.0231.000000T0000Z-071018T0500Z/
STONE MO-CHRISTIAN MO-TANEY MO-
1125 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN CHRISTIAN...SOUTHEASTERN STONE AND TANEY COUNTIES...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO
RIDGEDALE...MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TANEYVILLE BY 1130 PM CDT.

THE TOWNS OF KISSEE MILLS...BRADLEYVILLE...PROTEM...RUETER AND
BROWNBRANCH ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSOURI.

LAT...LON 3650 9342 3708 9310 3709 9290 3706 9291
      3701 9290 3682 9291 3680 9278 3649 9278
TIME...MOT...LOC 0425Z 241DEG 47KT 3708 9292 3654 9316

$$

CRAMER
000 
WWUS53 KSGF 180450
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT WED OCT 17 2007

MOC043-209-213-180500-
/O.CAN.KSGF.SV.W.0231.000000T0000Z-071018T0500Z/
STONE MO-CHRISTIAN MO-TANEY MO-
1150 PM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN...
SOUTHEASTERN STONE AND TANEY COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSOURI.

LAT...LON 3650 9342 3708 9310 3709 9290 3706 9291
      3701 9290 3682 9291 3680 9278 3649 9278
TIME...MOT...LOC 0450Z 241DEG 47KT 3723 9256 3670 9280

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:40 PM CDT, 2 hours earlier.

Area forecast discussion, Oct 17, 8:40 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT WED OCT 17 2007

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THE SEVERE WEATHER THREAT CONTINUES ACROSS THE CWA THIS
EVENING...AND WILL SPREAD INTO THE OVERNIGHT HOURS AS A SECOND
WAVE OF SEVERE STORMS APPROACHES THE AREA.

THE MAIN UPPER LEVEL WAVE IS CURRENTLY LOCATED OVER CENTRAL KANSAS
EXTENDING SOUTH INTO NORTHERN TEXAS. A STRONG 100 KT UPPER LEVEL
JET IS RIDING UNDER THE WAVE. THIS IS ALLOWING A VERY STRONGLY
SHEARED ENVIRONMENT ACROSS THE REGION. 0-6 KM BULK SHEAR VALUES OF
50 TO 70 KTS ARE PRESENT. CONVECTION CONTINUES TO DEVELOP AND MOVE
EAST OVER EASTERN KANSAS AND EASTERN OKLAHOMA AHEAD OF THIS UPPER
LEVEL ENERGY AND AHEAD OF AN APPROACHING DRY LINE. A SECOND ROUND
OF SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE CWA...GIVEN THE
STRONGLY SHEARED ENVIRONMENT. THE MAIN THREAT WILL BE DAMAGING WINDS
WITH ANY LINE SEGMENTS THAT FORM. WITH THE STRONG SHEAR
PRESENT...ROTATING SUPERCELLS WILL ALSO BE POSSIBLE...WITH LARGE
HAIL AND ISOLATED TORNADOES POSSIBLE.

THE DRY LINE AND UPPER LEVEL ENERGY WILL PUSH FROM WEST TO EAST ACROSS
THE CWA INTO THE OVERNIGHT HOURS...AND WILL EXIT THE CWA BY DAY
BREAK. AS THIS STRONG STORM SYSTEM MARCHES THROUGH...ALL MODES OF
SEVERE WEATHER WILL BE POSSIBLE.

WISE

&&

.DISCUSSION...
/ISSUED 712 PM CDT WED OCT 17 2007/

SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING
THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN
VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING
THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL
DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM
THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES
NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS
WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN
REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR
ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS
WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH
CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH
THE DAY.

FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH
WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S.
92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE
TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY
WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND
TIMING OF THE COLD FRONT.

PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE
MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE
OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT
WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN
UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE
CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY
WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC
GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL
AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN.
ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE
SOLUTION.

JLT

&&

.AVIATION...

SCATTERED THUNDERSTORMS ONGOING ACROSS THE AREA AT THIS TIME WITH
A SECOND LINE EXPECTED TO AFFECT THE AREA FROM 01-09Z. CEILINGS
WILL VARY FROM VFR TO MVFR WITH IFR CEILINGS AND VISIBILITIES IN
AND NEAR THE THUNDERSTORMS. COULD ALSO BE SOME RESIDUAL FOG
PRESENT UNTIL AFTER SUNRISE. VFR CONDITIONS WILL THEN PREVAIL
THROUGH THE REMAINDER OF THE PERIOD.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 17, 8:05 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT WED OCT 17 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
805 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  POSSIBILITY EXISTS FOR STRONG AND LONG TRACKED TORNADOES...
  DAMAGING WINDS TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF
  GOLFBALLS.

  AREAS AFFECTED AND TIMING:

  ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND
  WEST OF HIGHWAY 65 THROUGH THIS EVENING...AND ACROSS THE ENTIRE
  OUTLOOK AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS.

  DISCUSSION:

  A STRONG STORM SYSTEM WILL CONTINUE TO PUSH ACROSS THE PLAINS
  THIS EVENING INTO THE OVERNIGHT HOURS. CONVECTION CONTINUES
  ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA. THE PRESENCE OF DEEP
  LOW LEVEL MOISTURE AND STRONG WINDS IN THE LOWER LEVELS...WILL
  CONTINUE TO ALLOW FOR ROTATING SUPERCELLS ACROSS THE AREA.
  STRONG LINE SEGMENTS WILL ALSO BE POSSIBLE...WITH DAMAGING
  STRAIGHT LINE WINDS POSSIBLE. A STRONG UPPER LEVEL WAVE AND
  ASSOCIATED JET STREAM IS PUSHING ACROSS CENTRAL OKLAHOMA AND
  WILL PUSH OVER TO THE NORTHEAST OVERNIGHT. AS THIS SYSTEM
  APPROACHES THE AREA THIS EVENING INTO THE OVERNIGHT
  HOURS...ANOTHER ROUND OF SEVERE WEATHER WILL EXIST ACROSS THE
  AREA. DISCRETE ROTATING SUPERCELLS WILL PRODUCE LARGE HAIL AND
  DAMAGING WINDS. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF
  PRODUCING STRONG AND LONG TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY
 BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND
 SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST
 KANSAS AND WESTERN MISSOURI THIS EVENING AND ACROSS THE ENTIRE AREA
 LATE THIS EVENING INTO THE OVERNIGHT HOURS. &&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Oct 17, 9:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND DMG     4 W EL DORADO SPRINGS   37.88N 94.09W
10/17/2007                   VERNON             MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN 2N HIGHWAY 54

&&

GCLAYCOM
Local storm report, Oct 17, 9:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     1 S CARTHAGE            37.16N 94.31W
10/17/2007  M72 MPH          JASPER             MO   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, Oct 17, 9:55 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     LIBERAL                 37.56N 94.52W
10/17/2007  E60 MPH          BARTON             MO   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, Oct 17, 10:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     BAXTER SPRINGS          37.02N 94.74W
10/17/2007                   CHEROKEE           KS   EMERGENCY MNGR

            REPORTS OF ROOFS PARTIALLY OFF BUILDINGS, TIN WRAPPED ON
            POWER LINES, WINDOWS BLOWN OUT OF A HOUSE, AND DAMAGE TO
            A RODEO ARENA.

&&

BARJENBRUCH
Local storm report, Oct 17, 10:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 E UNIONTOWN           37.85N 94.96W
10/17/2007                   BOURBON            KS   EMERGENCY MNGR

            COR...SEMI-TRUCK BLOWN OFF ROAD.

0200 PM     TSTM WND GST     2 S HARDING             37.96N 94.82W
10/17/2007  E60.00 MPH       BOURBON            KS   TRAINED SPOTTER

            HEAVY RAIN AND WIND GUST ESTIMATED TO 60 MPH.

0235 PM     TSTM WND GST     4 NW FORT SCOTT         37.88N 94.76W
10/17/2007  E60.00 MPH       BOURBON            KS   CO-OP OBSERVER

            50-60 MPH WINDS AND PENNY SIZED HAIL.

0505 PM     TSTM WND GST     POWELL                  36.62N 94.18W
10/17/2007  E45.00 MPH       MCDONALD           MO   TRAINED SPOTTER

            GUSTS OF 40 TO 45 MPH

0520 PM     TSTM WND DMG     1 W WEST MINERAL        37.28N 94.94W
10/17/2007                   CHEROKEE           KS   EMERGENCY MNGR

            POWER POLES DOWN

0520 PM     FUNNEL CLOUD     WHEATON                 36.76N 94.06W
10/17/2007                   BARRY              MO   AMATEUR RADIO

0537 PM     HAIL             MONETT                  36.92N 93.93W
10/17/2007  E1.00 INCH       BARRY              MO   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL

0550 PM     TORNADO          2 N VERONA              36.99N 93.80W
10/17/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            CONFIRMED TORNADO 1.5 MILES NORTH OF VERONA

0556 PM     TORNADO          MOUNT VERNON            37.10N 93.82W
10/17/2007                   LAWRENCE           MO   AMATEUR RADIO

            DEBRIS IN THE AIR ON SOUTHWEST SIDE OF MOUNT VERNON

0600 PM     TORNADO          2 N VERONA              36.99N 93.80W
10/17/2007                   LAWRENCE           MO   EMERGENCY MNGR

            THREE HOMES DESTROYED AND ONE HOME DAMAGED BETWEEN VERONA
            AND CHESAPEAKE.

0600 PM     TORNADO          3 SW CHESAPEAKE         37.09N 93.72W
10/17/2007                   LAWRENCE           MO   DEPT OF HIGHWAYS

            A HOME WAS DESTROYED 3 MILES SOUTHWEST OF CHESAPEAKE AT
            THE JUNCTION OF HIGHWAY KK AND F.

0603 PM     TORNADO          2 SW CHESAPEAKE         37.10N 93.71W
10/17/2007                   LAWRENCE           MO   LAW ENFORCEMENT

0605 PM     TORNADO          2 SW CHESAPEAKE         37.10N 93.71W
10/17/2007                   LAWRENCE           MO   AMATEUR RADIO

            REPORTED BY TOWER PERSONNEL AT SGF

0615 PM     HAIL             3 NNE ASH GROVE         37.36N 93.56W
10/17/2007  M1.00 INCH       GREENE             MO   AMATEUR RADIO

0615 PM     TORNADO          3 NNE ASH GROVE         37.36N 93.56W
10/17/2007                   GREENE             MO   AMATEUR RADIO

            A BRIEF TORNADO TOUCHDOWN NORTH OF ASH GROVE

0621 PM     TORNADO          1 N HALLTOWN            37.21N 93.63W
10/17/2007                   LAWRENCE           MO   AMATEUR RADIO

            DEBRIS IN AIR 0.5 MILES NORTH OF HALLTOWN

0634 PM     HAIL             LIBERAL                 37.56N 94.52W
10/17/2007  E1.00 INCH       BARTON             MO   TRAINED SPOTTER

0635 PM     TORNADO          1 N CAVE SPRINGS        37.37N 93.46W
10/17/2007                   GREENE             MO   EMERGENCY MNGR

            ROOF TO HOME HEAVILY DAMAGED.

0638 PM     TORNADO          1 E CAVE SPRINGS        37.35N 93.45W
10/17/2007                   GREENE             MO   EMERGENCY MNGR

            MINOR STRUCTURAL DAMAGE TO A HOUSE, BARN, AND TREES.

0640 PM     HAIL             MORRISVILLE             37.48N 93.43W
10/17/2007  E0.70 INCH       POLK               MO   EMERGENCY MNGR

0640 PM     TSTM WND DMG     CAVE SPRINGS            37.35N 93.46W
10/17/2007                   GREENE             MO   AMATEUR RADIO

            10 INCH DIAMETER TREE LIMB BLOWN DOWN.

0644 PM     TORNADO          1 N WILLARD             37.32N 93.43W
10/17/2007                   GREENE             MO   NWS EMPLOYEE

            A BRIEF TORNADO TOUCHDOWN NORTH OF WILLARD REPORTED BY
            THE SPRINGFIELD BRANSON NATIONAL AIRPORT CONTROL TOWER
            AND A NATIONAL WEATHER SERVICE EMPLOYEE

0646 PM     TORNADO          3 S MORRISVILLE         37.44N 93.43W
10/17/2007                   POLK               MO   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND SOUTH OF
            MORRISVILLE...HOWEVER NO DAMAGE HAS BEEN REPORTED AT THIS
            TIME.

0648 PM     TORNADO          1 S MORRISVILLE         37.47N 93.43W
10/17/2007                   POLK               MO   AMATEUR RADIO

            TORNADO REMAINS ON THE GROUND SOUTH OF MORRISVILLE AT THE
            JUNCTION OF POLK COUNTY ROAD 111 AND FARM ROAD 560. THE
            TORNADO WAS REPORTED MOVING RAPIDLY NORTH NORTHWEST.

0657 PM     FUNNEL CLOUD     MORRISVILLE             37.48N 93.43W
10/17/2007                   POLK               MO   AMATEUR RADIO

            A WALL CLOUD WAS ROTATING OVER THE TOWN OF MORRISVILLE.

0900 PM     TSTM WND DMG     BAXTER SPRINGS          37.02N 94.74W
10/17/2007                   CHEROKEE           KS   EMERGENCY MNGR

            NUMEROUS TREES DOWN. THE ENTIRE TOWN IS WITHOUT POWER.

0900 PM     TSTM WND GST     LIBERAL                 37.56N 94.52W
10/17/2007  E60.00 MPH       BARTON             MO   TRAINED SPOTTER

0900 PM     TSTM WND DMG     BAXTER SPRINGS          37.02N 94.74W
10/17/2007                   CHEROKEE           KS   EMERGENCY MNGR

            REPORTS OF ROOFS PARTIALLY OFF BUILDINGS, TIN WRAPPED ON
            POWER LINES, WINDOWS BLOWN OUT OF A HOUSE, AND DAMAGE TO
            A RODEO ARENA.

0905 PM     TSTM WND DMG     LIBERAL                 37.56N 94.52W
10/17/2007                   BARTON             MO   EMERGENCY MNGR

            NUMEROUS TREES DOWN... TOWN OF LIBERAL IS WITHOUT POWER.

0907 PM     TSTM WND GST     4 SW JOPLIN             37.04N 94.56W
10/17/2007  E60.00 MPH       NEWTON             MO   AMATEUR RADIO

            60 MPH WIND GUST AT INTERSTATE 44 AND THE MISSOURI STATE
            LINE.

0915 PM     TSTM WND DMG     JOPLIN                  37.08N 94.51W
10/17/2007                   JASPER             MO   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN ACROSS THE CITY OF JOPLIN.

0915 PM     TSTM WND DMG     PINEVILLE               36.59N 94.38W
10/17/2007                   MCDONALD           MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN PINEVILLE...AND ON H HIGHWAY
            BETWEEN PINEVILLE AND NOEL.

0930 PM     TSTM WND GST     1 S CARTHAGE            37.16N 94.31W
10/17/2007  M72.00 MPH       JASPER             MO   TRAINED SPOTTER

0937 PM     TSTM WND DMG     4 W EL DORADO SPRINGS   37.88N 94.09W
10/17/2007                   VERNON             MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN 2N HIGHWAY 54

&&

JLT
Local storm report, Oct 17, 10:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND GST     1 N CASSVILLE           36.69N 93.87W
10/17/2007  E60 MPH          BARRY              MO   TRAINED SPOTTER

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:49 PM CDTSevere Thunderstorm WarningSGFJasper, McDonald, Newton56 min
Oct 17, 9:34 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, St. Clair, Vernon56 min
Oct 17, 9:38 PM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, McDonald, Newton67 min
Oct 17, 9:49 PM CDTSevere Thunderstorm WarningSGFOregon42 min
Oct 17, 9:57 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Polk, St. Clair63 min
Oct 17, 10:05 PM CDTSevere Thunderstorm WarningSGFGreene70 min
Oct 17, 10:12 PM CDTSevere Thunderstorm WarningSGFChristian33 min
Oct 17, 10:21 PM CDTSevere Thunderstorm WarningSGFOzark54 min
Oct 17, 10:50 PM CDTSevere Thunderstorm WarningSGFDallas, Webster55 min
Oct 17, 10:52 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell53 min
Oct 17, 11:19 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright43 min
Oct 17, 11:22 PM CDTSevere Thunderstorm WarningSGFShannon, Texas53 min
Oct 17, 11:40 PM CDTSevere Thunderstorm WarningSGFPulaski, Texas55 min
Oct 17, 11:44 PM CDTSevere Thunderstorm WarningSGFDent76 min
Oct 18, 12:05 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps52 min
Oct 18, 12:18 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark57 min
Oct 18, 12:49 AM CDTSevere Thunderstorm WarningSGFHowell51 min
Oct 18, 1:13 AM CDTSevere Thunderstorm WarningSGFOregon59 min
Oct 18, 1:32 AM CDTTornado WarningSGFHowell, Oregon42 min
Oct 18, 1:47 AM CDTSevere Thunderstorm WarningSGFShannon27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.